By Louisa Moller


PLYMOUTH (CBS) – A 16-month-old baby boy was given CPR by neighbors and first responders after he was found unresponsive at a Plymouth home.

Police say the boy had a pulse and shallow breathing. Firefighters used oxygen to assist with ventilation.

Based on information from witnesses, crews also administered Narcan to the boy. Narcan is a drug that will only work on opioid overdoses.

Baby who was rushed to the hospital from Plymouth home (Courtesy photo)

Firefighters say they later learned that opioids were not involved but that Narcan does not have any adverse effects. Police called the boy’s condition a medical issue with no indication of negligence.

Neighbor Robert Athanase said he helped another neighbor give the boy CPR while waiting for first responders.

“Holly gave CPR and I was giving mouth to mouth, we got the color back. But as soon as we stopped, the lips turned blue again,” Athanase said.

The baby’s mother was also transported to the hospital after neighbors say she was displaying signs of shock.

“The mother was just inconsolable. She was falling down on the ground. We couldn’t get any information out of her,” Athanase said.

The baby and his parents returned home from Beth Israel Deaconess Hospital-Plymouth late Thursday night. His father told reporters that he spiked a fever of 104 degrees but that he is doing much better now.

Louisa Moller

Comments